MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. MERIT MAESTRO MICROCATHETER

MERIT MEDICAL SYSTEMS INC. MERIT MAESTRO MICROCATHETER
Model Number 00884450038468
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a left uterine fibroid embolization [ufe] procedure on (b)(6) 2020, the microcatheters radiopaque marker band detached within a patient.The physician had acquired right retrograde femoral artery access and had negotiated the patient's common iliac bifurcation with a guidewire and a 5f guide catheter.During microcatheter manipulations over the wire within the patient's left uterine artery the marker band detached.The physician noted the patient's anatomy was tortuous and very difficult to navigate.The radiopaque band became embedded within the patient's vasculature system that was feeding the fibroid.The decision was made to leave the foreign body acting as an embolic within the patient.The embolization procedure was successfully completed.The outpatient tolerated the procedure well and was discharged to home without further consequence.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.The root cause is attributed to rough handling.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
MERIT MAESTRO MICROCATHETER
Common Device Name
MICROCATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan,, ut
MDR Report Key10119506
Report Number1721504-2020-00030
Device Sequence Number2309709
Product Code KRA
UDI-Device Identifier00884450038468
UDI-Public00884450038468
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number00884450038468
Device Catalogue Number29MC29130ST/D
Device Lot NumberH1702725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDECATHETER-MHK 5F-MERIT.; GUIDEWIRE-TRUEFORM-MERIT.